MAUDE Adverse Event Report: MEDICAL ACTION INDUSTRIES SPONGE: SPECIALTY PEANUT XR 100/C; GAUZE-SPONGE

MEDICAL ACTION INDUSTRIES SPONGE: SPECIALTY PEANUT XR 100/C; GAUZE-SPONGE
Model Number 7103
Medical Device Problem Code Material Disintegration (1177)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product involved in this event is available but has not been returned.The complaint sponge: specialty peanut xr 100/cs part number 7103 is manufactured by carwild corporation (fda registration 1219313).A follow-up report will be provided upon conclusion of investigation and response by the supplier.This product incident is documented in the complaint database and identified as complaint comp (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that product is defective or has caused serious injury.
 
Event or Problem Description
The clinician alleged that product was unraveling during use and leaving pieces of the gauze/lint.The incident occurred during a surgical procedure where small pieces of cotton needed to be manually retrieved from the surgical wound.This occurred during thyroidectomy with dissection procedure.All lint was removed with no additional treatment required.
 
Additional Manufacturer Narrative
The lot number field has been updated too unknown.The complaint lot number from incident is unknown.The customer did locate a pack of lot 295972 that appears to have some unraveling observed.The customer submitted photos confirming loose threads.Samples from an additional lot were provided by customer and reviewed.Those samples were conforming with product specifications, no similar unraveling or loose threading was observed.Medical action industries reviewed the device history record for repackaged sponge lot 295972.There were no issues detected; inspections were conforming.No deviations or rework reported.A three-year review of complaint records was reviewed, there were no similar complaints for the product within that time period.Manufacturer provided a supplier corrective action report on the sponges.Their investigation was limited due to lack of clarity on the incident lot number for sponges.The supplier has confirmed there have been no changes to the manufacturing process for sponges, machine preventive maintenance was confirmed up to date, all assembler training was up to date, and they did not find similar incidents reported on product.They were unable to provide a root cause.Complaints will continue to be tracked and trended to determine if corrective actions are warranted.This product incident is documented in the complaint database and identified as complaint comp-(b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that product is defective or has caused serious injury.

Brand Name
SPONGE: SPECIALTY PEANUT XR 100/C
Common Device Name
GAUZE-SPONGE
Manufacturer (Section D)
MEDICAL ACTION INDUSTRIES
25 heywood road
arden NC 28704
Manufacturer (Section G)
CARWILD CORPORATION
3 state pier rd
new london CT 06320
Manufacturer Contact
nichole coggins
25 heywood road
arden, NC 28704
8287820529
MDR Report Key21023732
Report Number1030451-2024-00023
Device Sequence Number15697770
Product Code GDY
UDI-Device Identifier20809160015640
UDI-Public20809160015640
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number7103
Device Catalogue Number7103
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by Manufacturer02/05/2025
Initial Report FDA Received Date12/26/2024
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown